MAUDE Adverse Event Report: TERUMO MEDICAL PRODUCTS HANGZHOU WINGED INFUSION SET WITH PROTECTOR; SET, ADMINISTRATION, INTRAVASCULAR

TERUMO MEDICAL PRODUCTS HANGZHOU WINGED INFUSION SET WITH PROTECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation - sr.Clinical risk advisor.The actual device was not returned for evaluation.Manufacture record shows no abnormity noted during assembly process.Release inspection record shows that the inspection results of the safety shield deflection angle and activation of safety device are qualified.Reserved sample was tested to check whether there is any abnormity with the safety device.The appearance of safety devices of reserved samples was visually inspected.Result, there is no abnormity with the appearance of safety devices of deserved samples.Next, was to confirm the angle of the safety shield.The purpose was to confirm whether the fallen of the safety shield resulted from its deflection.The method used was to insert the vein needle fully into the flute of the fixture with the shield leaning against the fixture with the shield leaning against the fixture as below picture, visually inspect that the shield is within the limit lines.Result, the angle of the safety shield did not deviate from specification.Then, the activation of safety shield was tested.Purpose was to check whether the safety device can be successfully activated.Method was to activate the safety device according to the product's ifu to visually check whether the safety device can be activated.Result, the safety device can be activated, and no abnormity was noted.Final was the simulation test.Purpose was to check whether the safety device can be activated when it is normally used.Method was to simulated use according to product's ifu to confirm whether the safety device can be normally activated.Result, the safety device can be successfully activated when simulated use according to ifu.We checked production records and final inspection records of product as per complaint and found no problem or abnormity; web also did related performance test for retention samples and result shows no defect or abnormity.There is no evidence that this event was related to a device defect or malfunction.The customer replied that they did not hear the click of safety device.So, we judge that the needle stick was caused due to the safety device was not properly activated according to ifu.(b)(4).
 
Event or Problem Description
The user facility reported that the nurse received a needle stick injury because the safety cover did not fully engage over the sharp end of the needle.The nurse reports that she often finds the safety cover on the product "finicky" and unreliable.This poses a safety risk for our staff.Received a voluntary health (b)(6) report, (b)(6) report number (b)(4).Additional information was received 25october2019: the nurse was tested based on their protocol.They will send an update if there is any serious negative impact.Additional information was received 29october2019: the customer described that "the safety cover did not fully engage over the sharp end of the needle." which occurred after the safety device was activated, the needle detached from safety cover, which caused the finger to be mistakenly stuck by the needle.The incident occurred after the blood draw, so post-treatment.

Brand Name
WINGED INFUSION SET WITH PROTECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
TERUMO MEDICAL PRODUCTS HANGZHOU
m4-9-5, hangzhou economic &
technological, development zon
hangzhou, 31001 8
CH  310018
MDR Report Key9347623
Report Number3004102031-2019-00003
Device Sequence Number19516473
Product Code FPA
UDI-Device Identifier06927675503961
UDI-Public06927675503961
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue NumberSV*S23BL
Device Lot Number190322B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1